Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 39, NWS Paducah, KY

March 28, 2018Wayne County, Missouri

NWS Paducah, KY issued this river flood warning at Mar 28, 2018, 1:28 PM CDT for Wayne County, Missouri. It took effect at Mar 28, 2018, 4:11 PM CDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Mar 28, 2018, 1:28 PM CDT (18:28 UTC)
In effect from
Mar 28, 2018, 4:11 PM CDT
Expired
Mar 29, 2018, 3:43 AM CDT
In force
12 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

County Wayne County, MO

The radar

The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at Patterson (PAZM7).

Action stage
10 ft
Minor stage
16 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07037500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

418 
WGUS43 KPAH 281828
FLWPAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Paducah Kentucky
128 PM CDT Wed Mar 28 2018

...The National Weather Service in Paducah, Kentucky has issued a 
flood warning for the following rivers in Missouri... 

  St. Francis River near Patterson 

.Heavy rainfall will cause the St. Francis River near Patterson to
briefly rise above flood stage this evening. Minor flooding is 
forecast. The river is forecast to crest at 16.5 feet and then fall 
below flood stage later tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Never drive cars...trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow safe passage. Never allow 
children to play in or near flood waters. Stay tuned to NOAA Weather 
Radio or your local media for further statements and possible updated
forecasts.

Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/

&&

MOC223-290843-
/O.NEW.KPAH.FL.W.0039.180328T2111Z-180329T0843Z/
/PAZM7.1.ER.180328T2111Z.180329T0000Z.180329T0243Z.NO/
128 PM CDT Wed Mar 28 2018

The National Weather Service in Paducah, Kentucky has issued a 

* Flood Warning for 
  the St. Francis River near Patterson.
* until late tonight.
* At 12:30 PM Wednesday the stage was 15.3 feet. 
* Flood Stage is 16.0 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 16.5 feet by this evening. The river will 
  fall below flood stage by tonight.
* Impact...At 16.0 Feet...Minor flooding occurs affecting mainly 
  bottomland and surrounding low lying areas.

&&

LAT...LON 3732 9050 3732 9041 3717 9046 3703 9037
      3699 9042 3714 9054             

$$
1 follow-up statement
945 
WGUS83 KPAH 290219
FLSPAH
Flood Statement 
National Weather Service Paducah Kentucky
919 PM CDT Wed Mar 28 2018

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  St. Francis River near Patterson
 
.River levels have crested below flood stage and are now falling
along the Saint Francis River near Patterson. Therefore, the flood
warning has been cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Never drive cars...trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow safe passage. Never allow 
children to play in or near flood waters. Stay tuned to NOAA Weather 
Radio or your local media for further statements and possible updated
forecasts.

Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/

&&

MOC223-290249-
/O.CAN.KPAH.FL.W.0039.000000T0000Z-180329T0843Z/
/PAZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
919 PM CDT Wed Mar 28 2018

The Flood Warning is cancelled for
  the St. Francis River near Patterson.
* At  9:00 PM Wednesday the stage was 15.0 feet. 
* Flood Stage is 16.0 feet. 
* Forecast...The river crested below flood stage at 15.5 feet.  The 
  river will continue to fall through early afternoon Thursday. A
  secondary crest of 14.9 feet is expected on Friday morning.
* Impact...At 16.0 Feet...Minor flooding occurs affecting mainly 
  bottomland and surrounding low lying areas.

&&

LAT...LON 3732 9050 3732 9041 3717 9046 3703 9037
      3699 9042 3714 9054             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 28, 2:38 AM CDT, 10 hours 50 minutes earlier.

Area forecast discussion, Mar 28, 2:38 AM CDT, 10 hours 50 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
238 AM CDT Wed Mar 28 2018

.SHORT TERM...(Today through Friday night)
Issued at 225 AM CDT Wed Mar 28 2018

With the surface frontal boundary currently positioned over our
southeast, postfrontal rains overruning it continue streaming
across the boundary/overtop the bulk of the FA. This is falling
over grounds that already received 1/2-3/4" QPF amounts from the
rains Tuesday.

The models are doing good on the boundary and the rain/Pop, but
there is a problem between the GFS and NAM on this afternoon.
Overall the GFS has done well, but it totally moves pcpn out this
pm, while the NAM develops another banded zone of QPF over
southwest Ky. The blend of models/collab consensus was to keep a
high pop thru the pm hours, so we couldn't budge off that too
much, esp with the 00z deterministic GFS outlying on that
strategy. As a result, we did like our neighbors and skewed toward
the NAM on Pops/Qpf for late in the day into tonight. This yields
two main bands of pcpn, for the first half of today, then again
late today-tonight-early tmrw. The net total of 2-3 inches
matches nicely with neighbors, and the WPC 2+" line, where the
SLGT risk of exceeding FFG guidance exists. As a result, we've
issued a FFA for our southwest Ky counties in collaboration with
our neighbors. PW's that approach the 99th percentile thru the
life of the watch makes locally heavier amounts possible, with
flooding an ever heightening risk.

While the thunder risk appears minimal with instability a lacking
ingredient, there could be a clap here or there at times. Either
way, locally heavier rains are possible in the banded zones which
may occur at times thru the life of the event.

.LONG TERM...(Saturday through Tuesday)
Issued at 225 AM CDT Wed Mar 28 2018

As with the previous forecast packages the last two days, there is
low to medium forecast confidence in the placement of PoPs/QPF/cloud
cover in the extended portion of the forecast for the WFO PAH area.

The lowest forecast confidence occurs with the approach of the next
closed low moving toward the southern California/Baja region Sunday
into Monday. Each of the medium range guidance solutions
(ECMWF/GFS/Canadian) have different timing and intensity (closed low
vs. open wave) between Sunday afternoon through Tuesday afternoon.
This variability, in turn, impacts the general frontal position and
overrunning expected along and north of that boundary.

For now, with no clear signal for precipitation vs. no
precipitation, a combination of the Canadian (CMCnh) and the
regionally blended model initialization was used for the extended
forecast package.

The takeaway is that the best QPF (precipitation amounts) from
Saturday through the middle of next week will lie along and south of
the southern border counties of southeast Missouri and west
Kentucky. With the exception of any drying on Friday, soil moistures
will remain higher in the aforementioned area and may lead to a much
lower threshold for areal flooding, especially in southern sections
of west Kentucky.

&&

.AVIATION...
Issued at 225 AM CDT Wed Mar 28 2018

Post frontal MVFR ceilings and visibilities will intersperse with
IFR ceilings associated with a band of generally light to moderate
rainfall through the morning hours. A brief break into MVFR/VFR
category ceilings will be possible from late morning into the
early afternoon, before returning to IFR/MVFR ceilings later in
the afternoon and into the evening/overnight as the next banded
rains develop.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...Flood Watch through Thursday evening for KYZ001-002-006-008-009-
     011>013-016-017-020>022.

&&
Hazardous weather outlook, Mar 28, 3:05 AM CDT, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
305 AM CDT Wed Mar 28 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
305 AM CDT Wed Mar 28 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Locally heavy rainfall is forecast. A Flood Watch is in effect.
Refer to the Watch for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Flood Watch remains in effect through the day Thursday for storm
total forecast rainfall of 2 to 3 inches. Locally higher amounts
are possible. Refer to the Watch for additional details.

A small chance of thunderstorms is forecast mainly over southeast
Missouri Saturday evening and Monday night, then across the
entire area Tuesday afternoon and evening. At this time, any
severe weather potential is minimal.

A light wintry mix is possible late Sunday night. Little or no
accumulation is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of rainfall and flooding are appreciated.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 12:06 PM CDTRiver Flood WarningPAHCape Girardeau, Perry, Scott6 days

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.